Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

October 16, 2018Treutlen County, Georgia

NWS Atlanta, GA issued this special weather statement at Oct 16, 2018, 11:56 PM EDT for Treutlen County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 16, 2018, 11:56 PM EDT (03:56 UTC)
Expired
Oct 17, 2018, 12:30 AM EDT
In force
34 min
Issued by
NWS Atlanta, GA
Wind
50

County Treutlen County, GA

The radar

The Robins AFB radar (KJGX), 87 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2018-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 611 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2018-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
611 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

966 
WWUS82 KFFC 170356
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1156 PM EDT TUE OCT 16 2018
 
GAZ086-098-111-112-170430-
Wheeler GA-Emanuel GA-Treutlen GA-Montgomery GA-
1156 PM EDT TUE OCT 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHEELER...
SOUTHWESTERN EMANUEL...TREUTLEN AND NORTHERN MONTGOMERY COUNTIES
UNTIL 1230 AM EDT...

At 1154 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Barnhill, or near Soperton...moving
northeast at 25 mph.

  HAZARD...30 to 40 mph.

  IMPACT...While winds should result in minor damage to tree limbs 
           and blowing around of light...unsecured objects...this 
           storm has also exhibited localized rotation. A brief 
           tornado while not immediately likely is possible.

Some locations in the path of this storm include
Soperton, Mount Vernon, Oak Park, Tarrytown, Lothair, Landsburg,
Barnhill, Zaidee, Gillis Springs and Kibbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3237 8230 3233 8237 3234 8238 3234 8239
      3235 8241 3229 8243 3217 8264 3229 8275
      3231 8272 3233 8274 3233 8275 3252 8255
      3246 8242
TIME...MOT...LOC 0354Z 230DEG 24KT 3231 8263 

WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 16, 10:52 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Oct 16, 10:52 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1052 PM EDT Tue Oct 16 2018

.UPDATE...
The slow-moving cold front continues to drift southward and
currently bisects the center of the area. Showers and some
isolated thunderstorms have developed in the more unstable airmass
ahead of the front. Some of this activity will persist ahead of
the front for the next few hours, though the coverage should
gradually diminish. Behind the front, cooler temperatures are
filtering in with only light showers.

RW

&&

.PREV DISCUSSION... /Issued 749 PM EDT Tue Oct 16 2018/

PREV DISCUSSION... /Issued 316 PM EDT Tue Oct 16 2018/

SHORT TERM /Tonight through Wednesday Night/...
The cold front will slowly traverse the forecast area overnight
with best rain chances across north Georgia, and a slight chance
across central Georgia. rain chances should end by early tomorrow
afternoon as drier air quickly infiltrates the forecast area
behind the front. The best instability this afternoon and evening
is well south of the front and behind the front across central
Georgia tomorrow afternoon but by that time the drier air has
filtered into the area and rain chances have diminished, have
therefore left thunder out of this forecast package. Expect lower
clouds to fill back in across north Georgia into portions of
central Georgi overnight into the morning hours with gradual
improvement tomorrow afternoon. Guidance showing above normal
temperatures across much of the area tonight, with near highs and
lows for tomorrow afternoon and Thursday morning.

Atwell

LONG TERM /Thursday through Tuesday/...
Overall, extended forecast is on track, and have made minor
adjustments to temperatures, dew points and precip chances to
account for the latest model guidance. Otherwise, a cooler and
relatively dry period is expected, with Saturday's rain chances not
amounting to much in the way of accumulations. Will need to watch
for frost potential early next week with lows approaching freezing
in the higher elevations.

PREVIOUS LONG TERM Discussion:
The start of the long term will be dry.

The next cold front will move across the area mainly on Saturday
with the first rain chances over far north Georgia on Friday with
rain chances increasing quickly over far n GA Friday night.
Saturday looks to start out on the wet side but precip should be
diminishing and ending late or the first part of Saturday evening.
Instability is limited with just a slight chance of thunderstorms
over mainly central GA on Saturday. The GFS is wetter with this system
to start than the European with both models moving the front and
moisture through the area rather quickly.

Sunday and Monday look to be dry.

Temperatures are expected to start out within a few degrees of normal
and briefly warm about 6-12 degrees above normal just ahead of the cold
front Friday night then dropping to below normal over the weekend.

BDL

31

AVIATION...
00Z Update...
Ceilings vary from VFR at most sites to MVFR and IFR at northwest
sites at this hour. Expect MVFR ceilings to encroach between
04-07z at ATL/AHN area sites with IFR ceilings increasingly likely
by around 10z. Expect cigs to lift back to VFR by Wednesday afternoon.
Scattered showers this evening will gradually diminish through
the night. Winds will remain from the northwest through the
period at 5-10 kts.

//ATL Confidence...00Z Update...
Medium confidence on ceilings.
High confidence on other elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          63  77  50  69 /  30  20   0   0
Atlanta         61  73  52  69 /  30  20   0   0
Blairsville     54  67  41  66 /  70  20   0   0
Cartersville    56  69  46  69 /  50  20   0   0
Columbus        66  80  55  75 /  30  20   5   0
Gainesville     61  72  49  67 /  40  20   0   0
Macon           65  82  55  73 /  30  20   5   5
Rome            56  69  47  69 /  50  20   0   0
Peachtree City  60  74  50  71 /  30  20   5   0
Vidalia         70  87  60  73 /  30  10   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
AVIATION...RW
Hazardous weather outlook, Oct 16, 10:00 PM EDT, 1 hour 56 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1000 PM EDT Tue Oct 16 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-180200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1000 PM EDT Tue Oct 16 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Isolated thunderstorms are possible through the overnight hours.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Isolated thunderstorms are possible across central Georgia on
Saturday.

Otherwise, no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Oct 16, 11:56 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1156 PM EDT TUE OCT 16 2018

GAZ086-098-111-112-170430-
Wheeler GA-Emanuel GA-Treutlen GA-Montgomery GA-
1156 PM EDT TUE OCT 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHEELER...
SOUTHWESTERN EMANUEL...TREUTLEN AND NORTHERN MONTGOMERY COUNTIES
UNTIL 1230 AM EDT...

At 1154 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Barnhill, or near Soperton...moving
northeast at 25 mph.

  HAZARD...30 to 40 mph.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light...unsecured objects...this
           storm has also exhibited localized rotation. A brief
           tornado while not immediately likely is possible.

Some locations in the path of this storm include
Soperton, Mount Vernon, Oak Park, Tarrytown, Lothair, Landsburg,
Barnhill, Zaidee, Gillis Springs and Kibbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3237 8230 3233 8237 3234 8238 3234 8239
      3235 8241 3229 8243 3217 8264 3229 8275
      3231 8272 3233 8274 3233 8275 3252 8255
      3246 8242
TIME...MOT...LOC 0354Z 230DEG 24KT 3231 8263

WIND...50MPH

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.